Sorry if this is a repeat question. I have been on 200mg Seroquel for 3 years for BP. (Plus the classic Lithium, Epitec). The combo suited me perfectly - after years of General Practitioners guinea pigging the latest SSRIs on me (which did not suit me at all). Almost 3 years to the day since I started the Seroquel I started waking up with a 'start' in the middle of the night. I was/am going through a terribly stressful time. First time It happened I thought I was dying of a heart attack. My psych gave me Xanax (0.5mg in AM and 0.5mg PM). The problem is now the Seroquel does not make me sleepy. In fact it seems to be causing the panic attacks. At night when i take my 200mg i can feel it taking affect in that i get slightly tired, then i go 'through' it and if I'm lying in bed it freaks me out. It feels like my brain is 'tilting' and I get paranoid, loud ringing in my ears and strange sounds like i can hear a radio being tuned and random voices being scrambled. Not like voices in my head are are talking to me but more like a distant sound. If I focus on it i can hear random bits of conversation. This feeling causes me to have an immediate SEVERE panic attack as it's very similar, tho feeling as when i was hospitalised (manic episode from one week of NO sleep).
Any advise? This dose of Seroquel seems to be working great doing the job keeping me happy/stable/rational etc.
Could i be getting tolerant to it? Would it be harmful for me to double the dose? The only other option is to take more and more benzos to help me sleep and keep 'fear of trying to go to sleep' and fear of the Seroquel at bay.
Sorry for the long note. I just wanted to explain properly. I've been trawling this site for 3 hours now. Took 1mg Xanax and 5 Mg Nitrazepam. I'm not having a manic episode. I just cant sleep anymore. In the olds day's I'd wash the Xanax or whatever down with a glass of wine and the alcohol would make it work better. Now I'm trying not to drink but sometimes I think these benzos are so addictive what's the difference?
Comes to find out with the antihistamine related drugs all my receptors where “clogged”, seroquel couldn’t flirt to my brain and had the exact same feelings, supposedly after a few days and without antihistamine anxiety pills, it should start working again. Trip to er and gave a small dose pill of Benzos. Afraid of them but I need my sore.
27 Dec 2019
I’m going through the same thing breaking went through. What do I do. My doc says my antihistamines receptors are maxes out but tried to increase seroquel. Head burning, heart pounding and absolutely no sleep.
12 June 2018
Yes we grow a tolerance to these meds. I’ve been on Seroquel for over six years and it helped with shutting my brain off and sleeping. Then earlier this year I couldn’t sleep and became anxious. My Doc told me my antihistamine receptors are maxed out so the antihistaminic effect is gone. He also said upping the dose won’t help... believe me I’ve tried. I’m using some ambien to help but still is hard to get use to. I’m using a CBD-CBN oil now. Also still on Seroquel and Lamictal. I’ll finish by saying that it felt like I was going through withdrawal when it stopped working.
19 Feb 2018
Yes you can become tolerant. I'm on Seroquel now going on 7 years. I'm currently at 400mg at night and 200mg in the morning. This might increase at my next Dr appointment as its screwing with my sleep. Use to be I'd take my night dose and be out in under half an hour. Now I feel no tiredness at night but have trouble waking in the morning. As for the Xanax - When I started I was already taking 4 - 1.0mg Xanax every day for anxiety. They sent me to rehab to get me off of the Xanax because it was interfering with everything else, especially the Seroquel. Xanax should not be used for daily anxiety for more than a few weeks, 3 months max. I have Xanax still but try my best not to use it at all and never more than a couple times a week. Drinking is the same as Xanax to the body; Xanax and alcohol affect the same nerve receptors. There are other anxiety preventative meds that are very good. I've been on buspirone for 5 yrs now.
31 Aug 2013
They have to up the seroquel your on a really low dosage for BP disorder. Ask for a weekly supply of Xanax instead of a month so if you take it all you gotta wait till the following week. I know people with BP including my sister who could down the bottle within 3 days along with drinking a liter of vodka. Plus stop drinking being BP makes you have a more addictive personality. Xanax isn't the best thing for someone who is bipolar either bc I've known too many ppl who are BP who have killed themselves for mixing too much stuff.
31 Aug 2013
Hi, simple response is yes! I take Seroquel & when i was first prescribed it i was started on a low/medium dose, this was fine for some time. Then, like you, my sleep became more interrupted, i was more emotional and just didn't feel in control, as i did usually. My doctor increased my dose & within days i was feeling much better. I would recommend you ask your doctor about doing the same, rather than relying on increasing doses of multiple medications. Hopefully you too will notice the difference very quickly...